MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on analysis completed on 9-nov-2018.It was reported that the device did not coil up successfully and got elongated when it was pulled and pushed.A stenosed target lesion was located at severely tortuous splenorenal vein.A 20mm x 50cm interlock was selected for use for the shunt embolization procedure.During the procedure, it was reported that the device did not coil up successfully and became elongated when it was pulled and pushed.The device was removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed missing coil fiber bundles.Device evaluated by mfr: the coil was returned; the pusher wire and the introducer sheath were not returned.The visual inspection showed that the coil was returned stretched and kinked.Microscopic inspection of the main coil showed that the zap tip has a smooth surface, the main coil was stretched and kinked, and some coil fiber bundles were missing.The interlocking arm was inspected and no anomalies were noted.The dimensional inspection of the zap tip outer diameter (od) and the primary coil od were within specification.The number of fiber bundles failed dimensional inspection as there were 18 fiber bundles instead of 20.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8111824
Report Number2134265-2018-63308
Device Sequence Number16622748
Product Code KRD
UDI-Device Identifier08714729845317
UDI-Public08714729845317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022335298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1